| Catalog Number |
400SMTXSFT1H02 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/06/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils (smart coils).During the procedure, the physician successfully placed multiple smart coils using a non-penumbra microcatheter.The physician then was unable to advance a smart coil into the hub of the microcatheter and, therefore, the physician reheated the smart coil.The physician attempted to re-advance the same smart coil into the microcatheter but was again unsuccessful.The procedure was then completed using a new smart coil and the same microcatheter.There was no report of an adverse effect to the patient.